MAUDE Adverse Event Report: ZIMMER BIOMET, INC. TI LOW PROFILE SCREW 6.5X30MM; PROSTHESIS, HIP

ZIMMER BIOMET, INC. TI LOW PROFILE SCREW 6.5X30MM; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Codes Material Erosion (1214); Migration (4003)
Health Effect - Clinical Codes Failure of Implant (1924); Metal Related Pathology (4530)
Date of Event 05/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001825034 -2023 -01379.D10: cat# pt-116054 lot# 497840 regen/rnglc+ ltd 54mm sz 23; cat# 103533 lot# 590690 ti low profile screw 6.5x30mm; cat# 51-103090 lot# 6137664 tprlc 133 type1 pps so 9x137mm; cat# 650-1057 lot# 2948089 cer bioloxd option hd 36mm; cat# 650-1066 lot# 2946658 cer opt type 1 tpr sleve 0mm.The customer has indicated that the product will not be returned to zimmer biomet for investigation as its location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient had an initial left total hip arthroplasty that was subsequently revised approximately 4 years later.During the revision some metallosis was noted within the soft tissues, acetabular liner was fragmented, the head had significant metal like wear, and one screw was prominent of 0.5mm within the acetabulum.The head, liner, taper, and ringloc were replaced and the prominent screw was removed.The joint was irrigated without debridement and the surgery was completed without complications.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the provided pictures identified the liner to be fractured as reported, along with damage to the locking ring and modular head.A review of the device history records identified no related deviations or anomalies during manufacturing.Medical records/radiographs were provided and reviewed by a health care professional.A review of the available records identified findings of the reported issues.Changes noted to be consistent with some metallosis with blackening of the soft tissues.Acetabular liner was fragmented in several pieces.Head had significant metal like wear.Upon palpation of the acetabulum, there was some slight prominence of one of the screws.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further information at the time of this report.

Brand Name
TI LOW PROFILE SCREW 6.5X30MM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17169591
Report Number0001825034-2023-01380
Device Sequence Number7066829
Product Code KWA
UDI-Device Identifier00880304008700
UDI-Public(01)00880304008700(17)281011(10)590690
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K082446
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number103533
Device Lot Number590690
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2023
Supplement Date Received by Manufacturer10/10/2023
Initial Report FDA Received Date06/21/2023
Supplement Report FDA Received Date10/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale